Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 166, NWS Bismarck, ND

August 4, 2013McKenzie County, Williams County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 4, 2013, 7:19 PM CDT for McKenzie County, Williams County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2013, 7:19 PM CDT (00:19 UTC)
Expired
Aug 4, 2013, 8:00 PM CDT
In force
41 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McKenzie County, ND, Williams County, ND

The radar

The Glasgow radar (KGGW), 211 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2013-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2013-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WUUS53 KBIS 050019
SVRBIS
NDC053-105-050100-
/O.NEW.KBIS.SV.W.0166.130805T0019Z-130805T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
719 PM CDT SUN AUG 4 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA
  SOUTHWESTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA
  THIS INCLUDES THE CITY OF WILLISTON

* UNTIL 800 PM CDT/700 PM MDT/

* AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  TRENTON....AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WILLISTON...FORT UNION TRADING POST...TRENTON...FORT BUFORD STATE
  HISTORICAL SITE...EAST FAIRVIEW...CARTWRIGHT...CHARBONNEAU...
  ALEXANDER AND RAWSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4815 10404 4831 10374 4790 10308 4768 10404
TIME...MOT...LOC 0019Z 321DEG 28KT 4812 10385

HAIL...1.00IN
WIND...60MPH

$$

HAMILTON
3 follow-up statements
309 
WWUS53 KBIS 050029
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
729 PM CDT SUN AUG 4 2013

NDC053-105-050100-
/O.CON.KBIS.SV.W.0166.000000T0000Z-130805T0100Z/
WILLIAMS ND-MCKENZIE ND-
729 PM CDT SUN AUG 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MCKENZIE AND SOUTHWESTERN WILLIAMS COUNTIES UNTIL 800 PM CDT/700 PM
MDT/...

AT 727 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRENTON...OR
10 MILES SOUTHWEST OF WILLISTON...MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EAST FAIRVIEW...CARTWRIGHT...CHARBONNEAU...ALEXANDER AND RAWSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4815 10404 4831 10374 4790 10308 4768 10404
TIME...MOT...LOC 0029Z 321DEG 28KT 4806 10378

HAIL...1.00IN
WIND...60MPH

$$

HAMILTON/AYD
719 
WWUS53 KBIS 050045
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
745 PM CDT SUN AUG 4 2013

NDC105-050054-
/O.CAN.KBIS.SV.W.0166.000000T0000Z-130805T0100Z/
WILLIAMS ND-
745 PM CDT SUN AUG 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WILLIAMS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4800 10404 4795 10392 4800 10385 4801 10386
      4798 10382 4805 10380 4805 10373 4809 10375
      4812 10369 4813 10359 4810 10361 4808 10355
      4804 10358 4801 10351 4804 10330 4790 10308
      4768 10404
TIME...MOT...LOC 0044Z 321DEG 28KT 4797 10367

$$

NDC053-050100-
/O.CON.KBIS.SV.W.0166.000000T0000Z-130805T0100Z/
MCKENZIE ND-
745 PM CDT SUN AUG 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MCKENZIE COUNTY UNTIL 800 PM CDT/700 PM MDT/...

AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
ALEXANDER...OR 13 MILES SOUTH OF WILLISTON...MOVING SOUTHEAST AT 30
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CHARBONNEAU...ALEXANDER AND RAWSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4800 10404 4795 10392 4800 10385 4801 10386
      4798 10382 4805 10380 4805 10373 4809 10375
      4812 10369 4813 10359 4810 10361 4808 10355
      4804 10358 4801 10351 4804 10330 4790 10308
      4768 10404
TIME...MOT...LOC 0044Z 321DEG 28KT 4797 10367

HAIL...1.00IN
WIND...60MPH

$$

HAMILTON/AYD
293 
WWUS53 KBIS 050057
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
757 PM CDT SUN AUG 4 2013

NDC053-050107-
/O.EXP.KBIS.SV.W.0166.000000T0000Z-130805T0100Z/
MCKENZIE ND-
757 PM CDT SUN AUG 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCKENZIE COUNTY
WILL EXPIRE AT 800 PM CDT/700 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4800 10404 4795 10392 4800 10385 4801 10386
      4798 10382 4805 10380 4805 10373 4809 10375
      4812 10369 4813 10359 4810 10361 4808 10355
      4804 10358 4801 10351 4804 10330 4790 10308
      4768 10404
TIME...MOT...LOC 0057Z 321DEG 28KT 4789 10358

$$

HAMILTON/AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:45 PM CDT, 34 minutes earlier.

Area forecast discussion, Aug 4, 6:45 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT SUN AUG 4 2013

.UPDATE...
ISSUED AT 635 PM CDT SUN AUG 4 2013

UPDATE MAINLY FOR EVENING POPS BASED ON RECENT RADAR TRENDS AND
SHORT RANGE MODELS. A STRONG CLUSTER OF STORMS IS MOVING INTO THE
FAR NORTHWEST AND HAS WEAKENED SOMEWHAT SINCE PRODUCING QUARTER
SIZE HAIL EARLIER. ANOTHER CLUSTER FROM DICKINSON TO GLEN ULLIN
HAS BEEN PRODUCING SOME SMALL HAIL AS WELL. PER THE LATEST
SWOMCD...A WATCH IS NOT OUT OF THE QUESTION FOR PORTIONS OF WEST
CENTRAL THROUGH SOUTH CENTRAL ND.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)

ISSUED AT 330 PM CDT SUN AUG 4 2013

MAIN FORECAST PROBLEM IN THE SHORT TERM PERIOD IS THE CHANCE OF
SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. MODELS
HAVE BEEN HAVING A HARD TIME FIGURING OUT WHAT WILL TRANSPIRE LATE
THIS AFTERNOON INTO THIS EVENING. MANY FAVORABLE FACTORS FOR
CONVECTION ARE IN PLACE. STRONG UPPER LEVEL JET IS PROVIDING GOOD
BULK SHEAR WITH INDIVIDUAL IMPULSES TRACKING ACROSS NORTHEAST
MONTANA AND SOUTHERN SASKATCHEWAN. DEWPOINT HAVE CLIMBED INTO THE
UPPER 50S TO LOWER 60S ACROSS THE AREA WITH AN INVERTED SURFACE
TROUGH TRACKING SLOWLY EAST ACROSS WESTERN NORTH DAKOTA PROVIDING
AN ADDITIONAL FOCUSING MECHANISM FOR CONVECTION. THE LIMITING
FACTOR HAS BEEN THE EXTENSIVE CLOUD COVER PROVIDING MEAGER LOW
LEVEL LAPSE RATES. 19Z KDIK LAPS SOUNDING STILL INDICATES AROUND
100 MB OF CIN TO BE OVERCOME. HOWEVER SKIES ARE BEGINNING TO CLEAR
IN EASTERN MONTANA INTO WESTERN NORTH DAKOTA WITH A GOOD 3 HOURS
OF HEATING BEFORE WE PASS OUR DIURNAL MAX AND CURRENTLY 1000-1500
J/KG OF CAPE AVAILABLE OVER FAR WESTERN NORTH DAKOTA. THE
DIRECTIONAL SHEAR PROFILE DOES BECOME LESS FAVORABLE WITH
SIGNIFICANT DRYING ALOFT TAKING PLACE BEHIND THE INVERTED TROUGH
WHICH CURRENTLY LAYS OVER WESTERN NORTH DAKOTA.

MESOSCALE MODELS HAVE BEEN ALL OVER THE PLACE WITH CONVECTION
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. ABOUT THE ONLY TREND THAT
CAN BE SEEN IS THAT SUCCESSIVE RUNS HAVE BECOME LESS AND LESS
OMINOUS FOR CONVECTION DEVELOPING OVER WESTERN OR CENTRAL NORTH
DAKOTA THIS AFTERNOON OR THIS EVENING. WITH THIS SAID...STILL
THINK THERE IS A WINDOW OF OPPORTUNITY FOR CONVECTION OVER CENTRAL
NORTH DAKOTA LATE THIS AFTERNOON THROUGH LATE EVENING. THE 18Z RAP
SHOWS CONVECTION TRYING TO DEVELOP OVER THE NORTH CENTRAL LATE
THIS AFTERNOON...SPREADING SOUTHWEST INTO SOUTHWEST NORTH DAKOTA
EARLY THIS EVENING. BUT THE STRONGEST CONVECTION REMAIN OVER THE
NORTH CENTRAL INTO EASTERN NORTH DAKOTA...CLOSEST TO THE MID LEVEL
SHORTWAVE TROUGH. THE 12Z WRF DID NOT HAVE A GOOD HANDLE ON
CONVECTION ACROSS THE NORTH...BUT DOES DEVELOP A LINE OF
CONVECTION ACROSS THE SOUTHWEST BETWEEN 21-22Z. EACH SUCCESSIVE
RUN OF THE HRRR CONTINUES DEPICT WEAKER CONVECTION DEVELOPING OVER
CENTRAL AND EASTERN NORTH DAKOTA THIS EVENING.

SETTLED ON A 20-30 POPS OVER THE CENTRAL INTO THE SOUTHWEST LATE
THIS AFTERNOON SPREADING INTO CENTRAL AND EASTERN NORTH DAKOTA
TONIGHT. WILL NOT MENTION SEVERE WORDING BUT A FEW STRONG TO
POSSIBLY SEVERE CELLS CAN NOT BE RULED OUT GIVEN THE STRONG SHEAR
AND INCREASING CAPE.

CONVECTION...IF IT DOES DEVELOP SHOULD MOVE OUT OF THE EASTERN CWA
AFTER MIDNIGHT. WE THEN GET A PERIOD OF UPPER LEVEL RIDGING MONDAY
AHEAD OF THE NEXT SHORTWAVE TROUGH...AND THE STRONG SHORTWAVE
ASSOCIATED WITH THE RETROGRADING UPPER LEVEL LOW OVER DROPPING
DOWN FROM THE HUDSON BAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)

ISSUED AT 330 PM CDT SUN AUG 4 2013

THE NORTHERN PLAINS WILL BE UNDER NORTHWEST FLOW ALOFT MONDAY
NIGHT WITH UPPER LEVEL RIDGING ACROSS THE SOUTHERN PLAINS AND
DEEP LOW PRESSURE OVER THE WESTERN HUDSON BAY. WILL SEE
INCREASING CHANCES OF SHOWERS/THUNDERSTORMS MONDAY EVENING WEST
AND LATE MONDAY NIGHT THROUGH TUESDAY MORNING AREA WIDE AS A
POTENT EMBEDDED S/WV ROTATES THROUGH THE FLOW AND INTO NORTH
DAKOTA...IN ADDITION TO A SFC TROUGH/COLD FRONTAL BOUNDARY PUSHING
SOUTH ACROSS THE STATE INTO TUESDAY MORNING.

BY TUESDAY AFTERNOON...THE MAIN AREA OF SHOWERS/THUNDERSTORMS
ASSOCIATED WITH THE COLD FRONT WILL HAVE MOVED SOUTH AND EAST OF
CENTRAL NORTH DAKOTA. WILL NEED TO KEEP AN EYE ON THE SOUTHEAST
DURING THE AFTERNOON FOR A STRONGER STORM WHERE MODELS PROJECT
NEAR 1000 J/KG OF CAPE AND LITTLE IF ANY CIN. BY TUESDAY EVENING THE
UPPER LEVEL LOW IS FORECAST TO BE BETWEEN HUDSON BAY AND LAKE
WINNIPEG...MAINTAINING STRONG NORTHWEST FLOW ALOFT THROUGH
THURSDAY (POSSIBLY INTO FRIDAY) WITH THE UPPER LOW REMAINING
QUASI-STATIONARY. LINGERING LOW LEVEL MOISTURE COUPLED WITH
EMBEDDED ENERGY IN THE FLOW ALOFT WILL MAINTAIN SOME CHANCE FOR
DIURNALLY DRIVEN SHOWERS/ISOLATED THUNDERSTORMS BOTH WEDNESDAY AND
THURSDAY.

UPPER LOW PROPAGATES SLOWLY EAST TO OVER ONTARIO FRIDAY INTO
FRIDAY NIGHT...WITH A RIDGE BUILDING INTO THE MONTANA ROCKIES.
HIGH PRESSURE IS FORECAST TO BUILD ACROSS THE DAKOTAS THURSDAY
NIGHT...REMAINING IN PLACE WELL INTO THE WEEKEND. THIS WILL LEAD
TO MAINLY DRY CONDITIONS AND CONTINUED BELOW NORMAL TEMPERATURES
OVER MOST OF THE CWA THROUGH THE REMAINDER OF THE PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 635 PM CDT SUN AUG 4 2013

UPDATED 00Z TAFS TO REFLECT CURRENT OR IMMINENT THUNDERSTORMS AT
KISN/KDIK/KBIS THIS EVENING. ISOLD STORMS WILL ALSO BE POSSIBLE AT
KMOT THIS EVENING...AND AT KJMS AFTER 03Z. MVFR CIGS AND/OR VSBYS
ALSO EXPECTED AT KMOT/KJMS DURING THE EARLY MORNING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...RK
SHORT TERM...TWH
LONG TERM...NH
AVIATION...RK
Hazardous weather outlook, Aug 4, 3:36 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
336 PM CDT SUN AUG 4 2013

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-052045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
336 PM CDT SUN AUG 4 2013 /236 PM MDT SUN AUG 4 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE AFTERNOON THROUGH
LATE THIS EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. IF
THUNDERSTORMS DO DEVELOP...A FEW COULD BE STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH/NH

In the hours before

Special weather statement, Aug 4, 5:30 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
530 PM CDT SUN AUG 4 2013

NDZ033-042330-
STARK-
430 PM MDT SUN AUG 4 2013

...RAPIDLY DEVELOPING THUNDERSTORMS IN STARK COUNTY...

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTHWEST OF GLADSTONE...OR 9
MILES SOUTHEAST OF DICKINSON...MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GLADSTONE...
  LEFOR...
  TAYLOR...
  RICHARDTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JONES
Special weather statement, Aug 4, 5:56 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
556 PM CDT SUN AUG 4 2013

NDZ033-034-041-042-050000-
GRANT-HETTINGER-MORTON-STARK-
456 PM MDT SUN AUG 4 2013

...STRONG THUNDERSTORMS IN STARK AND WESTERN MORTON COUNTIES...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING THUNDERSTORMS FROM DICKINSON TO HEBRON...MOVING
EAST AT 40 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...MAY ACCOMPANY THE MOST INTENSE
STORMS. MOTORISTS SHOULD BE PREPARED FOR VERY HEAVY RAIN...REDUCED
VISIBILITY...AND PONDING WATER...ESPECIALLY ALONG INTERSTATE 94.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HEBRON...
  GLEN ULLIN...
  ALMONT...
  NEW SALEM...
  JUDSON...
  SWEET BRIAR LAKE...

THESE STORMS COULD INTENSIFY EVEN MORE...AND WARNINGS MAY BE NEEDED
EARLY THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KINNEY
Special weather statement, Aug 4, 6:29 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
629 PM CDT SUN AUG 4 2013

NDZ001-009-050015-
DIVIDE ND-WILLIAMS ND-
629 PM CDT SUN AUG 4 2013

...STRONG THUNDERSTORM MOVING INTO WESTERN WILLIAMS COUNTY...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF GRENORA...OR 34 MILES
NORTHWEST OF WILLISTON...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HANKS...
  BONETRAIL...
  ZAHL...
  BLACKTAIL LAKE...
  APPAM...
  ALAMO...
  CORINTH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

HAMILTON
Special weather statement, Aug 4, 7:15 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT SUN AUG 4 2013

NDZ009-017-050100-
MCKENZIE ND-WILLIAMS ND-
715 PM CDT SUN AUG 4 2013

...LINE OF THUNDERSTORMS MOVING THROUGH WILLIAMS COUNTY...

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
ALAMO TO 7 MILES NORTHWEST OF TRENTON...AND MOVING SOUTHEAST AT 30
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WILLISTON...
  FORT BUFORD STATE HISTORICAL SITE...
  TRENTON...
  MCGREGOR...
  SPRING BROOK...
  EPPING...
  WHEELOCK...
  RAY...
  CARTWRIGHT...
  TIOGA...
  CHARBONNEAU...
  LEWIS AND CLARK STATE PARK...
  WHITE TAIL BAY RECREATION AREA...
  TOBACCO GARDEN BAY RECREATION AREA...
  ALEXANDER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

HAMILTON

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:27 PM CDTSevere Thunderstorm WarningBISEmmons, Grant, Morton, Sioux63 min
Aug 5, 6:29 AM CDTDense Fog AdvisoryBISDivide, McKenzie, Williams4 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.